Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: diminishing results of wellbutrin amyw

Posted by Greg on August 12, 2000, at 22:25:39

In reply to diminishing results of wellbutrin, posted by amyw on August 12, 2000, at 20:47:25

Amy,

Welcome to Babble! You left a response up the list a ways about Wellbutrin (WB) poop-out. I figured I'd just answer here. I had the exact same reaction as your son but it lasted awhile longer. I felt great for about 1 1/2 months and then it started to taper off. Finally I was put on Prozac which had the same effect but for a shorter period of time. I've been on a pretty constant roller coaster with my meds for the last few months trying to find something that works. I'm currently taking Paxil, Tegretol and Lithium as an augmenter. So far, so good...

Two weeks is a pretty short time for the WB, it could just be a minor set-back. Most people here will tell you about the 6-8 week rule. A med should be given that long to really gain the full effect of it. WB is an "activator" for many people. It tends early on to get some people wired, and that sounds like what your son has been experiencing. That feeling does pass in time. I hope this doesn't sound bad, but could it be the loss of the wired feeling that is causing his current depression? I know that happened to me. When things started to mellow out on the WB, I was pretty bummed out about it. Remind your son that he shouldn't be looking for extreme highs with the med, but a balanced feeling. And tell him not give up hope, there are a lot of ADs to be tried and this one just might not be the one for him. I'm on my fifth AD and an still trying to find the right combination, I still remain confident that I will. It takes patience and baby steps.

Please feel free to contact me with any questions you may have either here, or you can e-mail me at dcguy@home.com. I hope you will continue to let us know how things are going and you'll both be in my thoughts.

Hugs,
Greg

> I am writing about my 18 year old son who sufffers from severe depression and lots of physical symptoms such as severe cravings for food. At times he has had binges, but has never thrown up. Because of his exercise level, he is actually still thin.
> He had a terrible year, was on homebound for a while, finally went back to school and graduated, but still felt awful. He had been on prozac and it was not helping much. Risperdal was added and that didn't help either.
> He got frustrated and went off all meds os he could start something new.
> Two weeks ago, he was prescribed wellbutrin SR 300 mgs and it was a miracle drug for him. He had more energy and could focus and felt so much better. Now two weeks has gone by and he feels like the effects are going away and he is really depressed about feeling so bad again. He had also been on adderall with his prozac and that stimulating effect also disappeared, but then it was after only 4 days.
>
> Has anyone had this experience? I am really worrried about him. Three days ago, he was ready to start college and was so confident and now he is scared it has stopped working.
>
> How could somehting seem so miraculous and then wear off? He did have a hepaptitis shot for school and wondered if that could have played a part, but no one seems to think so.
> PLEASE HELP with any experiences you have had.
>
> I also suffer from depression and anxiety and OCD, but prozac 40 mgs works for me.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Greg thread:42708
URL: http://www.dr-bob.org/babble/20000811/msgs/42722.html